Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at May 21, 2021, 5:51 PM CDT for Starr County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2021, 5:51 PM CDT (22:51 UTC)
- Expired
- May 21, 2021, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 130 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
605 WWUS84 KBRO 212251 SPSBRO Special Weather Statement National Weather Service Brownsville TX 551 PM CDT Fri May 21 2021 TXZ252-353-212345- Northern Hidalgo TX-Starr TX- 551 PM CDT Fri May 21 2021 ...SPECIAL WEATHER STATEMENT... At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near San Isidro, or 15 miles southeast of Agua Nueva, moving south at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Puerto Rico, La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena, Delmita and Diamond O Ranch Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2652 9831 2666 9866 2678 9855 2678 9830 TIME...MOT...LOC 2250Z 005DEG 8KT 2676 9841 $$ CASTILLO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at May 21, 2:14 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 21, 2:14 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 214 PM CDT Fri May 21 2021 .SHORT TERM (Now through Saturday Night): Fairly benign weather persists for much of Deep South Texas today while Invest 91L churns over the northwestern Gulf. High pressure over the Tennessee and Ohio River Valleys as well as a 500mb trough and closed low slowly approaching from the Great Basin and Intermountain West regions will act to pull 91L toward the middle Texas coast, likely passing well to the north of the CWFA. The wrap-around moisture from 91L combined with a 500mb low slowly meandering back over Deep South Texas may lead to some isolated to widely scattered showers moving onshore as 91L approaches the Texas coast this afternoon and evening. As far as sensible weather across inland areas is concerned, this will likely be the only impact from 91L to the Rio Grande Valley. Subsidence in the wake of 91L will lead to dry conditions during the day on Saturday, while surface high pressure settles over the southeastern US and shifts winds to southeasterly flow. The broad 500mb low over Deep South Texas will remain nearly stationary through Saturday night, with a few embedded disturbances in the mid-level flow possibly leading to additional rain chances later Saturday evening and overnight. Looking to the coast, easterly winds over the Gulf will lead to increasing swells this weekend, which will combine with astronomical tides leading to some instances of minor coastal flooding. A Coastal Flood Statement remains in effect until 3 PM today for Coastal Cameron, Coastal Willacy, and Coastal Kenedy Counties. Trends will be monitored for additional Coastal Flood Statements around high tide on Saturday as well. .LONG TERM (Sunday through Friday): Mid-level low pressure continues to sit along the lower Texas coast until a shortwave ripple lifts low pressure northeastward on Tuesday, allowing a mid-level ridge to begin to build across Texas through the end of the week. Surface high pressure remains generally anchored across the Southeastern US coast, keeping a steady stream of moisture and east to southeasterly flow through the long term period. This continues at least some rain chances and increased cloud cover into Tuesday with slightly below normal temperatures. The seabreeze may be an active convective boundary each afternoon Sunday into Monday and potentially Tuesday. Expect drier and warmer conditions Wednesday through Friday, with breezy southeasterly winds as low pressure deepens across the southern Plains. With persistent easterly flow into early next week and increasing astronomical tides, coastal flooding may be possible during high tide cycles Sunday into at least Tuesday. && .MARINE (Now through Saturday Night): An easterly wind fetch will remain in place over the coastal waters leading to persistent, building easterly swell. The elevated wave heights will maintain SCEC conditions through much of the short term. The combined influences of easterly winds as well as swell from Invest 91L in the Gulf will drive wave heights higher on Saturday, when Small Craft Advisories may be needed for much of the Gulf Waters. Conditions on the Laguna Madre will remain relatively favorable due to light easterly winds. Sunday through Friday: Unsettled weather continues along the lower Texas coast into next week with light to moderate easterly flow. Small Craft Advisory conditions may be ongoing into Sunday, likely persisting into Sunday night. Daily thunderstorm chances continue into Tuesday. Marine conditions briefly improve Monday into Wednesday before increasing southeasterly winds build seas again, with Small Craft Caution conditions Thursday or Friday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 84 73 83 / 20 10 30 30 BROWNSVILLE 73 87 73 85 / 20 10 30 30 HARLINGEN 71 87 72 85 / 10 10 30 30 MCALLEN 72 90 73 87 / 0 10 20 30 RIO GRANDE CITY 71 92 72 90 / 0 10 10 30 SOUTH PADRE ISLAND 75 80 75 79 / 20 10 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 55-Adams...Short Term/Aviation 56-Hallman...Long Term 67-Mejia...IDSS
Hazardous weather outlook, May 21, 4:35 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 435 PM CDT Fri May 21 2021 TXZ248>257-351-353-222145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 435 PM CDT Fri May 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Minor coastal flooding will be possible along the lower Texas coast late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor coastal flooding will be possible along the lower Texas coast Saturday. An elevated risk of rip currents is possible at the local beaches through the entire period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-222145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 435 PM CDT Fri May 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories may be needed across the offshore waters of the lower Texas Coast Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
In the hours before
Special weather statement, May 21, 5:51 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Brownsville TX 551 PM CDT Fri May 21 2021 TXZ252-353-212345- Northern Hidalgo TX-Starr TX- 551 PM CDT Fri May 21 2021 ...SPECIAL WEATHER STATEMENT... At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near San Isidro, or 15 miles southeast of Agua Nueva, moving south at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Puerto Rico, La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena, Delmita and Diamond O Ranch Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2652 9831 2666 9866 2678 9855 2678 9830 TIME...MOT...LOC 2250Z 005DEG 8KT 2676 9841 CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:58 AM CDT | Coastal Flood Statement | BRO | Kenedy | 5 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.